Hello, it’s been a long time since I’ve posted on here. Long story short, I was diagnosed with Chiari in 2012 amd decompressed about 6 weeks later. Had an ACDF in July 2014. I was back to work and feeling okay, well as okay as we ever get to feel! Last Tuesday I had 2 lumbar epidural injections and I feel terrible. Dizziness, headaches, numbness and burning in my arms and legs. I can’t work and really just lay in bed all day. I feel like I did before my first surgery in 2012. I had 2 neurosurgeons clear me for these shots and I feel like something went wrong. The pain management dr that administered the shots said I’m just reacting badly and to wait it out. My local neuro can’t see me for a week. If I go to the ER, I feel like they’re just going to say I need to wait and see my NS - and then send me home with a giant bill - again. I know something is very wrong and I don’t know what to do…any thought? Similar experiences? Advice? It’s getting really hard to use my arms and legs and I feel like my whole world is crashing in on me. Thanks for reading
I had one in my back in 2013 for back pain . After the shot I got a horrible pain in my left side I couldn't bear weight on my left leg. I told the pain Doctor who did it but he dismissed it saying that he is a good doctor and that has never happened to any of his patients. I didn't go back to him. I found out last year I have irreversible nerve damage in the left side of my body. I would wait it out and have the NS try and see what went wrong. I am sorry the shot didn't help. They tell you it sometimes get worse before it gets better but you know your body and can tell when somethings not right.
How scary for you! I am not sure what could be going on. :( Are you on the cancellation list for the neuro doc? Hopefully they can get you in there faster. Is there any chance you could have tethered cord? I have always heard epidurals were not recommended for Chiari patients and I haven't had one since long before I was diagnosed and had surgery. I did have steroid injects in my SI joint post-op but I didn't experience any complications.
Am sorry you are going thru this. But these injections rarely can cause a worsening of pain or nerve damage. Not to scare you but check out this site and see if you are experiencing the other side effects, www.hopkinsmedicine.org. The E.R. may be able to provide you with some relief until you see your doctor.
Best of luck,